Alert archive / Oregon / High Surf Warnings in 2015

High Surf Warning 3, NWS Medford, OR

December 9, 2015Coos County, Curry County, Douglas County, Oregon

NWS Medford, OR issued this high surf warning at Dec 9, 2015, 5:31 AM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Dec 10, 2015, 2:00 AM PST. It was in force for 48 hr. 7 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 9, 2015, 5:31 AM PST (13:31 UTC)
In effect from
Dec 10, 2015, 2:00 AM PST
Expired
Dec 12, 2015, 2:00 AM PST
In force
48 hr
Issued by
NWS Medford, OR

Counties Coos County, OR, Curry County, OR, Douglas County, OR

The radar

The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 13:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 10, 2:40 AM PSTNON-TSTM WND GST 301 N Roseburg, ORASOS STATION ROSEBURG MUNICIPAL AIRPORT /RBG/
Dec 10, 2:47 AM PSTNON-TSTM WND GST 399 Ene Steamboat, ORMESONET STATION GRANDDAD BATTLE RAWS /GDFO3/
Dec 10, 3:14 AM PSTNON-TSTM WND GST 307 S Riddle, ORMESONET STATION 6 S RIDDLE /SVFO3/
Dec 10, 4:08 AM PSTNON-TSTM WND GST 366 W Scottsburg, ORMESONET STATION CHARLOTTE RIDGE /CHRO3/
Dec 10, 4:39 AM PSTNON-TSTM WND GST 3610 N Agness, ORMESONET STATION BALD KNOB #2 /BKFO3/
Dec 10, 11:09 AM PSTHAIL 0.75Gold Beach, ORPENNY SIZE HAIL
Dec 10, 11:19 AM PSTHAIL 1Gold Beach, OR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 1.5 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2015-12-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2015-12-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
952 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
374 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

642 
WHUS46 KMFR 091331
CFWMFR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
531 AM PST WED DEC 9 2015

ORZ021-022-100000-
/O.NEW.KMFR.SU.W.0003.151210T1000Z-151212T1000Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
531 AM PST WED DEC 9 2015

...HIGH SURF WARNING IN EFFECT FROM 2 AM THURSDAY TO 2 AM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH SURF
WARNING...WHICH IS IN EFFECT FROM 2 AM THURSDAY TO 2 AM PST
SATURDAY. 

* WAVES AND SURF...WEST SWELL WILL BECOME VERY HIGH LATE TONIGHT
  AND BUILD TO A PEAK OF 25 TO 30 FEET AT 17 SECONDS ON THURSDAY
  AFTERNOON. WAVES WILL THEN REMAIN NEARLY AS HIGH THROUGH FRIDAY
  NIGHT. THIS WILL RESULT IN AVERAGE BREAKING WAVE HEIGHTS OF 30
  TO 35 FEET.

* IMPACTS...WAVES OF THIS MAGNITUDE ARE VERY POWERFUL. THEY WILL
  EASILY WASH PEOPLE...AND VEHICLES OFF OF BEACHES AND JETTIES.
  STAY A SAFE DISTANCE FROM THE OCEAN...EXPECT LARGE WAVE RUN-
  UPS...AND NEVER TURN YOUR BACK TO THE OCEAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

&&

$$
DW
7 follow-up statements
731 
WHUS46 KMFR 100000
CFWMFR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
400 PM PST WED DEC 9 2015

ORZ021-022-101200-
/O.CON.KMFR.SU.W.0003.151210T1000Z-151212T1000Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
400 PM PST WED DEC 9 2015

...HIGH SURF WARNING REMAINS IN EFFECT FROM 2 AM THURSDAY TO 2 AM
PST SATURDAY...

* WAVES AND SURF...WEST SWELL WILL BECOME VERY HIGH LATE TONIGHT 
  AND BUILD TO A PEAK OF 25 TO 30 FEET AT 17 SECONDS ON THURSDAY 
  AFTERNOON. WAVES WILL THEN REMAIN NEARLY AS HIGH THROUGH 
  FRIDAY NIGHT. THIS WILL RESULT IN AVERAGE BREAKING WAVE 
  HEIGHTS OF 30 TO 35 FEET. 

* IMPACTS...WAVES OF THIS MAGNITUDE ARE VERY POWERFUL. THEY WILL 
  EASILY WASH PEOPLE...AND VEHICLES OFF OF BEACHES AND JETTIES. 
  STAY A SAFE DISTANCE FROM THE OCEAN...EXPECT LARGE WAVE RUN- 
  UPS...AND NEVER TURN YOUR BACK TO THE OCEAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

&&

$$

FB
771 
WHUS46 KMFR 101126
CFWMFR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
326 AM PST THU DEC 10 2015

ORZ021-022-110000-
/O.CON.KMFR.SU.W.0003.000000T0000Z-151212T1000Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
326 AM PST THU DEC 10 2015

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 2 AM PST SATURDAY...

* WAVES AND SURF...WEST SWELL WILL BUILD TO A PEAK OF 27 TO 32
  FEET AT 17 SECONDS THIS AFTERNOON. WAVES WILL THEN REMAIN NEARLY
  AS HIGH THROUGH FRIDAY NIGHT. THIS WILL RESULT IN AVERAGE
  BREAKING WAVE HEIGHTS OF 30 TO 37 FEET.

* IMPACTS...WAVES OF THIS MAGNITUDE ARE VERY POWERFUL. THEY WILL 
  EASILY WASH PEOPLE...AND VEHICLES OFF OF BEACHES AND JETTIES. 
  STAY A SAFE DISTANCE FROM THE OCEAN...EXPECT LARGE WAVE RUN- 
  UPS...AND NEVER TURN YOUR BACK TO THE OCEAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

&&

$$
DW
635 
WHUS46 KMFR 102223
CFWMFR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
223 PM PST THU DEC 10 2015

ORZ021-022-110630-
/O.CON.KMFR.SU.W.0003.000000T0000Z-151212T1000Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
223 PM PST THU DEC 10 2015

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 2 AM PST SATURDAY...

* WAVES AND SURF...WEST SWELL WILL BUILD TO A PEAK NEAR 32 FEET AT
  17 SECONDS THIS EVENING. WAVES WILL THEN REMAIN NEARLY AS HIGH
  THROUGH FRIDAY NIGHT. THIS WILL RESULT IN AVERAGE BREAKING WAVE
  HEIGHTS OF 30 TO 37 FEET.

* IMPACTS...WAVES OF THIS MAGNITUDE ARE VERY POWERFUL. THEY WILL 
  EASILY WASH PEOPLE...AND VEHICLES OFF OF BEACHES AND JETTIES. 
  STAY A SAFE DISTANCE FROM THE OCEAN...EXPECT LARGE WAVE RUN- 
  UPS...AND NEVER TURN YOUR BACK TO THE OCEAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

&&

$$
135 
WHUS46 KMFR 102353
CFWMFR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
353 PM PST THU DEC 10 2015

ORZ021-022-110600-
/O.CON.KMFR.SU.W.0003.000000T0000Z-151212T1000Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
353 PM PST THU DEC 10 2015

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 2 AM PST SATURDAY...

* WAVES AND SURF...WEST SWELL WILL BUILD TO A PEAK NEAR 32 FEET AT
  17 SECONDS THIS EVENING. WAVES WILL THEN REMAIN NEARLY AS HIGH
  THROUGH FRIDAY NIGHT. THIS WILL RESULT IN AVERAGE BREAKING WAVE
  HEIGHTS AROUND 40 FEET.

* IMPACTS...WAVES OF THIS MAGNITUDE ARE VERY POWERFUL. THEY WILL 
  EASILY WASH PEOPLE...AND VEHICLES OFF OF BEACHES AND JETTIES. 
  STAY A SAFE DISTANCE FROM THE OCEAN...EXPECT LARGE WAVE RUN- 
  UPS...AND NEVER TURN YOUR BACK TO THE OCEAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

&&

$$
639 
WHUS46 KMFR 110557
CFWMFR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
957 PM PST THU DEC 10 2015

ORZ021-022-120000-
/O.CON.KMFR.SU.W.0003.000000T0000Z-151212T1000Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
957 PM PST THU DEC 10 2015

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 2 AM PST SATURDAY...

* WAVES AND SURF...WEST SWELL WILL CONTINUE AT 25 TO 30 FEET AT 16
  SECONDS TONIGHT THROUGH FRIDAY BEFORE SLOWLY SUBSIDING. THIS
  WILL CONTINUE TO RESULT IN AVERAGE BREAKING WAVE HEIGHTS AROUND
  30 TO 35 FEET.

* IMPACTS...WAVES OF THIS MAGNITUDE ARE VERY POWERFUL. THEY WILL 
  EASILY WASH PEOPLE...AND VEHICLES OFF OF BEACHES AND JETTIES. 
  STAY A SAFE DISTANCE FROM THE OCEAN...EXPECT LARGE WAVE RUN- 
  UPS...AND NEVER TURN YOUR BACK TO THE OCEAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

&&

$$

BTL
911 
WHUS46 KMFR 120124
CFWMFR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
524 PM PST FRI DEC 11 2015

ORZ021-022-121000-
/O.CON.KMFR.SU.W.0003.000000T0000Z-151212T1000Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
524 PM PST FRI DEC 11 2015

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 2 AM PST SATURDAY...

* WAVES AND SURF...WEST SWELL WILL CONTINUE AT 22 TO 28 FEET AT 16
  SECONDS THIS EVENING AND CONTINUE TO SLOWLY SUBSIDE THROUGH
  TONIGHT. THIS WILL CONTINUE TO RESULT IN AVERAGE BREAKING WAVE
  HEIGHTS AROUND 26 TO 32 FEET.

* IMPACTS...WAVES OF THIS MAGNITUDE ARE VERY POWERFUL. THEY WILL 
  EASILY WASH PEOPLE...AND VEHICLES OFF OF BEACHES AND JETTIES. 
  STAY A SAFE DISTANCE FROM THE OCEAN...EXPECT LARGE WAVE RUN- 
  UPS...AND NEVER TURN YOUR BACK TO THE OCEAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

&&

$$
DW
954 
WHUS46 KMFR 121017
CFWMFR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
217 AM PST SAT DEC 12 2015


ORZ021-022-121130-
/O.EXP.KMFR.SU.W.0003.000000T0000Z-151212T1000Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
217 AM PST SAT DEC 12 2015

...HIGH SURF WARNING HAS EXPIRED...


$$

What forecasters said that day

The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this high surf warning went out at Dec 9, 4:21 AM PST, 1 hour 10 minutes earlier.

Area forecast discussion, Dec 9, 4:21 AM PST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
421 AM PST WED DEC 9 2015

.DISCUSSION...A VERY WELL DEFINED LINE OF PRECIPITATION IS MOVING
ACROSS THE REGION THIS MORNING...ACCOMPANIED BY VERY STRONG WINDS.
THIS PRECIP BROUGHT VERY HEAVY RAINFALL RATES TO PORTIONS OF THE
COAST WITH ONE REPORT OF OVER AN INCH AND A HALF IN COOS BAY THIS
MORNING WITH URBAN FLOODING. HAVE EXPANDED THE AREAL FLOOD WATCH
UP THE COAST AND AN URBAN AND SMALL STEAM FLOODING ADVISORY IN
POTIONS OF COOS COUNTY AS WELL UNTIL 7 AM. WITH RISING TIDES EARLY
THIS AFTERNOON AND PREVIOUS REPORTS OF SOME MINOR LEVEE LEAKS IN
THE BUNKER HILL AREA OF COOS BAY...A REPEAT OF THIS LEAKING IS
POSSIBLE THIS AFTERNOON. SMALL STREAMS...URBAN STREETS...CREEKS
AND RIVERS WILL HAVE A CHANCE TO RECEDE A BIT AHEAD OF THE NEXT
SYSTEM THAT WILL MOVE IN LATE THIS AFTERNOON ON THE NOSE OF A
165KT JET. BROAD UPPER LEVEL DIVERGENCE AND LOW LEVEL CONVERGENCE
WILL COMBINE WITH OROGRAPHIC LIFT AND STRONG JET DYNAMICS IN THE
LEFT EXT REGION OF THE JET TO PRODUCE BROAD STRONG OMEGA FIELD
OVER THE AREA TONIGHT. THIS ALL WILL ALSO COMBINE WITH A STRONG
MOISTURE FLOW FEEDING INTO THE REGION TO PRODUCE VERY HEAVY
RAINFALL RATES AT TIMES. AN AREAL FLOOD WATCH CONTINUES OVER THE
COAST...THE SOUTHWEST COASTAL RANGE AND PORTIONS OF FAR WEST
SISKIYOU COUNTY. WITH VERY STRONG 700 MB WINDS AROUND 80KT WITH
THIS SYSTEM HAVE ISSUED A HIGH WIND WARNING TONIGHT INTO THURSDAY
FOR THE CASCADES AND PORTIONS OF THE SISKIYOUS..WARNERS AND HIGHER
ELEVATIONS AROUND THE MOUNT SHASTA AREA. THIS WEEKEND CONTINUES TO
LOOK VERY WET AS WELL...AND WITH THE TRIPLE POINT LINGER OVER THE
REGION FOR 24 HOURS OR MORE AND THE PRECEDING ADDITIONAL SNOW PACK
POST FRONT WITH THURSDAYS SYSTEM COMBINING WITH PROLONGED HEAVY
RAIN RATES...MAIN STEM RIVER FLOODING SEEMS QUITE POSSIBLE LATE
WEEKEND INTO EARLY NEXT WEEK. SVEN

&&

.AVIATION...FOR THE 09/06Z TAF CYCLE...ONE MAIN CONCERN AT ALL 4
TERMINALS IS THE POTENTIAL FOR WIND SHEAR TONIGHT. THERE ARE VERY
STRONG WINDS ALOFT THAT EVEN WITH THE PRESENCE OF 20 KNOT WIND AT THE
SURFACE FOR KOTH WILL STILL RESULT IN SPEED SHEAR. BASED ON THE 20
KNOT CHANGE PER LOWEST 2000 FEET, THERE WILL ALSO BE ENOUGH SHEAR
EVEN AT KLMT. OTHERWISE A MOIST ONSHORE FLOW WILL CONTINUE TO BRING
LIGHT, MAINLY COASTAL SHOWERS. BUT THERE WILL ALSO BE LOCAL MOUNTAIN
OBSCURATIONS IN THE COASTAL RANGES AND ALONG THE CASCADES. WINDS WILL
INCREASE INTO TONIGHT AS THE NEXT FRONT APPROACHES. THIS FRONT WILL
BRING HEAVY RAIN AND GUSTY SOUTH WINDS TO THE COAST BY LATE TONIGHT,
THEN SPREADING INLAND WITH IFR/MVFR CONDITIONS WEDNESDAY MORNING.
BTL/FB

&&

.MARINE...UPDATED 900 PM PST TUESDAY 8 DEC 2015...A FRONT WILL BRING
ANOTHER ROUND OF GALES AND VERY STEEP SEAS TO THE WATERS TONIGHT. A
WEAK HIGH PRESSURE BUILDS IN BRIEFLY WEDNESDAY. A LOW PRESSURE WILL
RAPIDLY DEEPEN AND MOVE NORTHWEST OF THE WATERS WEDNESDAY EVENING. A
STRONG COLD FRONT WILL THEN MOVE THROUGH THE AREA WEDNESDAY NIGHT.
MODELS HAVE TRENDED SLIGHTLY WEAKER OVER THE PAST SEVERAL RUNS, BUT
IT STILL APPEARS TO BE A VERY STRONG SYSTEM WITH HIGH END GALES TO
PERHAPS A BRIEF PERIOD OF STORM FORCE WINDS. IN LINE WITH THE WEAKER
SOLUTION...RATHER THAN PREVIOUS INDICATIONS OF 30 TO 35 FEET
SEAS...SWELL DOMINATED SEAS ARE NOW EXPECTED TO BE 25 TO 30 FEET
THURSDAY AFTERNOON INTO FRIDAY EVENING. A SERIES OF STORMS WILL
CONTINUE TO AFFECT THE WATERS THROUGH EARLY NEXT WEEK. BTL/FB

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING UNTIL 1 PM PST THIS AFTERNOON FOR ORZ027>031.
     GALE WARNING UNTIL 4 AM PST EARLY THIS MORNING FOR ORZ021-022.
     FLOOD WATCH THROUGH FRIDAY MORNING FOR ORZ021-022-024.
     WIND ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM PST THURSDAY FOR
     ORZ025-026-029.

CA...HIGH WIND WARNING UNTIL 1 PM PST THIS AFTERNOON FOR CAZ082>085.
     WIND ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM PST THURSDAY FOR
     CAZ081.
     FLOOD WATCH FROM 7 AM PST THIS MORNING THROUGH FRIDAY MORNING
     FOR CAZ080.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 10 AM THIS MORNING
     TO 7 PM PST THIS EVENING FOR PZZ350-356-370-376.
     GALE WARNING UNTIL 4 AM PST EARLY THIS MORNING FOR
     PZZ350-356-370-376.
     GALE WARNING FROM 7 PM THIS EVENING TO 7 AM PST THURSDAY FOR
     PZZ350-356-370-376.
     HAZARDOUS SEAS WARNING UNTIL 10 AM PST THIS MORNING FOR
     PZZ350-356-370-376.
     HAZARDOUS SEAS WARNING FROM 7 PM THIS EVENING TO 2 AM PST
     SATURDAY FOR PZZ350-356-370.
     HAZARDOUS SEAS WARNING FROM 7 AM THURSDAY TO 2 AM PST SATURDAY
     FOR PZZ376.

SBN/SBN/SBN

In the hours before

Local storm report, Dec 9, 1:10 AM PST, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
110 AM PST WED DEC 9 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     FLOOD            2 SSE COOS BAY          43.36N 124.22W
12/09/2015                   COOS               OR   TRAINED SPOTTER

            TRAINED SPOTTER AND LAW ENFORCEMENT REPORTS
            ONGOING FLOODING IN THE ROADWAYS IN COOS BAY
            AND NORTH BEND. NOT ENTERING HOMES AT THIS
            TIME, BUT WATER IS OVER THE SIDEWALKS.

&&

BS
Local storm report, Dec 9, 1:15 AM PST, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
115 AM PST WED DEC 9 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     FLOOD            1 NNE COOS BAY          43.39N 124.22W
12/09/2015                   COOS               OR   LAW ENFORCEMENT

            COOS BAY DISPATCH REPORTS ONGOING FLOODING
            ON ROADWAYS IN COOS BAY AND NORTH BEND.
            WATER IS GOING OVER THE SIDEWALKS AND CARS
            ARE STALLING IN THE WATERS, INCLUDING IN LOW
            SPOTS ON HIGHWAY 101. WATER NOT ENTERING
            HOMES YET.

&&

BS
Local storm report, Dec 9, 1:16 AM PST, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
116 AM PST WED DEC 9 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     HEAVY RAIN       2 SSE COOS BAY          43.36N 124.22W
12/09/2015  M1.52 INCH       COOS               OR   TRAINED SPOTTER

            HEAVY RAINFALL STILL OCCURRING. WATER IS
            PONDING ON ROADWAYS AND GOING OVER
            SIDEWALKS, BUT NOT ENTERING HOMES. OBSERVER
            LOCATION SOUTH OF COOS BAY.

&&

BS
Local storm report, Dec 9, 5:00 AM PST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
500 AM PST WED DEC 9 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     HEAVY RAIN       GOLD BEACH              42.41N 124.42W
12/09/2015  M2.27 INCH       CURRY              OR   TRAINED SPOTTER

            24 HOUR RAIN TOTAL ENDING AT 5:00 AM. RAIN
            STILL FALLING. OBSERVER LOCATION 4 MI UP
            ROGUE RIVER S SIDE.

&&

BS

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 1:06 AM PSTAreal Flood AdvisoryMFRCoos, Curry6 hr
Dec 9, 3:51 AM PSTHigh Wind WarningMFRCoos, Curry, Douglas, Jackson, Josephine, Klamath and 1 more34 hr
Dec 9, 3:51 AM PSTWind AdvisoryMFRCurry, Douglas, Jackson, Josephine, Klamath, Lake34 hr
Dec 9, 5:01 AM PSTGale WarningMFR33 hr
Dec 9, 5:01 AM PSTHazardous Seas WarningMFR5 hr
Dec 9, 5:01 AM PSTHazardous Seas WarningMFR6 days
Dec 9, 5:01 AM PSTSmall Craft Advisory for Hazardous SeasMFR14 hr
Dec 9, 12:02 PM PSTFlash Flood WatchMFRCoos, Douglas22 hr
Dec 9, 2:11 PM PSTWinter Weather AdvisoryMFRDouglas, Jackson, Josephine, Klamath, Lake32 hr

Nearby

High Surf Warnings in Oregon, 2015Every high surf warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.